On the multiplicative properties of the de Rham-Witt complex. I. (English) Zbl 0575.14016

This is the first of two papers on the de Rham-Witt complex of a smooth variety over a perfect field of positive characteristic, introduced by Bloch-Deligne-Illusie. The present part deals with the problem of duality. It is shown that the top degree part of the dRW complex truncated at level n is a dualizing module and dualizing complex for the Witt vector scheme of level n of the variety. Furthermore, the de Rham- Witt complex of level n turns out to be self dual. The auto duality for the cohomology of the level n dRW of a smooth and proper variety follows directly. When one passes to the limit over n an autoduality for the dRW complex as a complex over the Raynaud ring is obtained. A major part of the paper is concerned with the algebraic properties of the dualizing functor on complexes of coherent modules over the Raynaud ring, the goal has been to obtain results with which one can compute. The paper finishes with two examples.


14F40 de Rham cohomology and algebraic geometry
14F30 \(p\)-adic cohomology, crystalline cohomology


Zbl 0575.14017
Full Text: DOI


[1] Artin, M., SupersingularK3-surfaces.Ann. Scient. de l’ENS,7 (1974) pp. 543–568.
[2] Artin, M., Grothendieck, A., Verdier, J.-L., SGA 4, Tome3 SLN305.
[3] Bass, H.,Algebraic K-theory. Benjamin 1968. · Zbl 0174.30302
[4] Berthelot, P., Breen, L., Messing, W., Théorie de Dieudonné cristalline II SLN930. · Zbl 0516.14015
[5] Ekedahl, T., On the multiplicative properties of the de Rham–Witt complex II (To appear inArk. Mat.). · Zbl 0541.14017
[6] Grothendieck, A., SGA1 SLN224.
[7] Hartshorne, R., Residues and duality. SLN20.
[8] Illusie, L., Complexe de de Rham–Witt.Asterisque no 63,Soc. math. de France, 1979, p. 83–112.
[9] Illusie, L., Complexe de de Rham–Witt et cohomologie cristalline.Ann. scient. de l’ENS 4e série,12 1979 p. 501–661. · Zbl 0436.14007
[10] Illusie, L., Raynaud, M., Les suites spectrales associées au complexe de de Rham–Witt,to appear in Publ. IHES. · Zbl 0538.14012
[11] Deligne, P., Milne, J. S., Tannakian categories. SLN900 p. 101–228.
[12] Milne, J. S., Duality in the flat cohomology of a surfaceAnn. scient. de l’ENS, 4e série,9, p. 171–202.
[13] Nygaard, N., Higher de Rham–Witt complexes of supersingularK3-surfaces.Comp. Math. 42-2 (1980), p. 245.
[14] Nygaard, N. Closedness of regular 1-forms on algebraic surfaces.Ann. scient de l’ENS 4e série,12 (1979), p. 33–45.
[15] Berthelot, P., Cohomologie cristalline des schémas de characteristiquep>0. SLN407. · Zbl 0298.14012
[16] Ogus, A., SupersingularK3-surfaces.Astérisque no 64,Soc. math. de France, (1979), p. 3–86.
[17] Nygaard, N., Ap-adic proof of the non-existence of vector fields on K3-surfaces.Ann. of Math. 110 (1979), p. 515–528. · Zbl 0448.14008
[18] Deligne, P., Integration sur un cycle évanescent,App. Inventiones Math. 76 (1983), p. 129–143. · Zbl 0538.13007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.